By runthe Latest Reply 2011-05-13 14:46:00 -0500
Started 2011-05-13 10:26:27 -0500

Hi all, I have a question. My doctor put me on Actos along with my Insulin to help keep my blood sugar down. I take two 15mgs every morning. Yesterday I notice that my hands and feet are swollen. My hands are more swollen that my feet. Is this normal or should i be concern about this. also I have notice that I am beginning to have a slight headache. Thanks all and I hope that everyone have a great day.

4 replies

edvel54 2011-05-13 12:52:27 -0500 Report

One of the side effects of Actos is water retention r with rapid weight gain.
another one is sinus infections. I was on Actos for 5 years. Ankles were swollen a lot, could not lose weight and I developed a sinus infection that included a chronic cough.
Not all people experience side effects, but if it continues ask to be changed to something else

runthe 2011-05-13 14:46:00 -0500 Report

thank you, I will see how things goes withend the next month until I go back to my doctor. Being a diabetic sure is rough..

Richard157 2011-05-13 11:16:07 -0500 Report

I am also a type 1 with insulin resistance. In late December I was taking Actos along with my insuiln. Over the next two months I gained 9 pounds due to water retention. You are having water retention too, that is causing your swelling. I had swelling in my hands and ankles. I called my endo and she took me off Actos and prescribed Metformin. It took me 6 weeks to fully adjust to Metformin, but now it is working great! The swelling is gone, and I have lost the extra weight. My blood sugar control is very good! Don't let that swelling get too bad, you may need a "water pill" prescription. If you gain weight, maybe your doc will prescribe Metformin.

runthe 2011-05-13 14:44:41 -0500 Report

I was on Metformin when I was first diagnosed and I was often sick from it. I was then put on Insulin and until recently stated with the actos. I am taking a water pill so I guess I will probably have to adjust to taking this new meds. I was wondering why in the last few days I was having problems with shortness of breath and swollen hands and ankles. thank you for y our input.

Next Discussion: Printable Diet »